A 20-year-old female asked:
i've heard acne comes back worse after discontinuing oral antibiotics -- is this true? (on second month of solodyn (minocycline) w/ another month to go). thanks!
1 doctor answer
Dr. Ed Friedlander answered
43 years experience Pathology
Keep managing it: I'm going to assume that you are also using a topical agent such as benzoyl peroxide or retinoic acid or, if you're intolerant of these, at least a salicylic acid wash. You know never to use an antibiotic as sole therapy. When you go off the systemic antibiotic, it'll be tapered. A topical antibiotic such as clindamycin may be a friend. Or since you're a "she", spironolacton. Options exist.
Answered on Jan 27, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!